Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 178, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 6, 2024, 9:03 PM CDT for Osage County, Oklahoma. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2024, 9:03 PM CDT (02:03 UTC)
- Expired
- May 6, 2024, 9:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Tulsa radar (KINX), 89 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 9:04 PM CDT | TSTM WND GST 75 | 2 E Burbank, OK | 65 to 75 mph winds estimated by a broadcast media storm chaser on Highway 60 east of Burbank. |
| May 6, 9:40 PM CDT | TORNADO | Barnsdall, OK | Multiple reports of structural damage and multiple chaser photos and videos of a tornado in and near Barnsdall. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 2:05 PM CDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3547 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 8.3
- Supercell composite
- 27.3
The text
As transmitted.
620
WUUS54 KTSA 070203
SVRTSA
OKC113-070245-
/O.NEW.KTSA.SV.W.0178.240507T0203Z-240507T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
903 PM CDT Mon May 6 2024
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Osage County in northeastern Oklahoma...
* Until 945 PM CDT.
* At 901 PM CDT, a severe thunderstorm was located 4 miles east of
Burbank, moving east at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Bartlesville... Pawhuska...
Hominy... Fairfax...
Barnsdall... Shidler...
Wynona... Avant...
Burbank... Bigheart...
Pearsonia... Bartlesville Municipal Airport...
Hulah... Sunset Lake...
Osage Hills State Park... Okesa...
Wah Sha She State Park... Tallant...
Apperson... Pershing...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3696 9600 3650 9600 3639 9653 3640 9654
3639 9655 3638 9660 3640 9661 3642 9663
3642 9667 3675 9681
TIME...MOT...LOC 0201Z 249DEG 56KT 3669 9666
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 6:34 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 6, 6:34 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 634 PM CDT Mon May 6 2024 ...New AVIATION... .SHORT TERM... (Late afternoon into tonight) Issued at 128 PM CDT Mon May 6 2024 ...SIGNIFICANT SEVERE WEATHER EXPECTED LATE AFTERNOON INTO TONIGHT... We are on the cusp of a significant severe event across eastern and western Arkansas. With the cap already eroding across much of the area, the potential for isolated severe storms already exists. Per latest meso analysis, CAPE values are in 1500 to 2000 J/KG range across much of southeast Oklahoma into western Arkansas where the cap has eroded. The cap will likely weaken considerably over the next couple of hours across the last stronghold of NE Oklahoma. As mentioned before, any isolated storm that develops later this afternoon will have the potential to become severe with more than adequate instability and deep layer shear in place. All modes of severe weather possible. The more significant severe weather is expected mainly this evening and into the overnight hours as all the ingredients come together. The airmass is expected to become more unstable as we move into the evening as will the deep layer shear as the low level jet increases. Scattered thunderstorms are forecast to develop near the dryline across western Oklahoma this afternoon and become severe rapidly in the primed environment. This activity will likely spread into eastern Oklahoma this evening with the storms forming in into a line over time and moving east across the area. Any of the storms that can remain discrete this evening will have the potential to produce a significant long track tornado and giant hail. However, the potential for tornadoes will continue within the line of storms as well. In addition to the tornadoes, wind gusts of around 75 mph and hail to around 2 inches in diameter will be possible. With recent rains saturating the ground, flash flooding will also be a concern with 1 to 3 inches of rain possible in a short period of time. Went ahead and issued a Flood Watch for much of northeast Oklahoma for tonight to highlight where the heaviest rains are forecast. The thunderstorms are expected to exit the region by Tuesday mid-morning, && .LONG TERM... (Tuesday through Monday) Issued at 128 PM CDT Mon May 6 2024 Tuesday is expected to be a relatively quiet day weather-wise across eastern Oklahoma and western Arkansas as weak high pressure prevails. The next chance of storms will come on Wednesday as a cold front moves through the region. These storms will likely fire up earlier in the day near the cold front approaching Highway 75 in eastern Oklahoma by early afternoon. All modes of severe weather will be possible as this system moves through the area as well. Dry weather is forecast later in the week and into the weekend with temperatures near normal for this time of year. Shower and storm chances increase late in the weekend with the approach of a mid-level shortwave. && .AVIATION... (00Z TAFS) Issued at 627 PM CDT Mon May 6 2024 Low stratus has more or less risen above 3000 feet, though a few obs below that can be expected this evening. May also see a few showers through the early part of the forecast across far eastern OK and western AR. Severe thunderstorms ongoing across western OK will move into northeast OK while organizing into a squall line, generally in the 02-04z time frame. This squall line will have potential for dangerous wind gusts and large hail, with specific threat becoming more clear as they move closer to TAF sites. Farther east and south the threat of storms will persist through around 10z. MVFR ceilings will persist for a time after the storms pass, with VFR conditions return late Tuesday morning. && .PRELIMINARY POINT TEMPS/POPS... TUL 59 83 61 83 / 80 10 10 30 FSM 69 86 65 87 / 80 10 0 60 MLC 67 85 66 86 / 70 10 0 30 BVO 55 81 56 81 / 80 10 10 20 FYV 64 83 61 83 / 80 10 10 70 BYV 64 82 59 82 / 80 10 0 70 MKO 64 81 61 84 / 90 10 10 50 MIO 61 80 58 80 / 90 10 10 60 F10 63 82 62 85 / 80 10 10 30 HHW 69 84 66 85 / 40 10 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Tuesday morning for OKZ054>067. AR...None. && SHORT TERM...10 LONG TERM....10 AVIATION...14
Hazardous weather outlook, May 6, 5:19 PM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 519 PM CDT Mon May 6 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 519 PM CDT Mon May 6 2024 ...SIGNIFICANT SEVERE WEATHER EXPECTED THIS EVENING AND TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 7 PM.. AREA AT GREATEST RISK...Northeast Oklahoma. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 7 PM. AREA AT GREATEST RISK...Northeast Oklahoma. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This Evening. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Evening. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Severe thunderstorms have developed across western Oklahoma as of late afternoon. These storms will spread east and expand in coverage by early evening. Severe weather is expected into northeast Oklahoma by early to mid evening and will steadily spread east through the early morning hours Tuesday. Conditions will support significant severe weather, especially during the evening into early morning hours. Tornadoes are likely, especially during the evening hours, including the risk for strong long track tornadoes. Additionally, large hail and locally damaging winds are expected to occur, with this risk expanding east through the early morning hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...High Wind Potential. WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential. THURSDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... A few severe storms may develop as early as Wednesday morning, but a more widespread severe weather risk is expected Wednesday afternoon as a cold front sweeps east. Locations south and east of Interstate 44 have the highest severe weather potential on Wednesday. Thunderstorm chances will end on Thursday with dry and mild weather for late week into the weekend. EMERGENCY MANAGEMENT PLANNING STATEMENT... Spotter activation is expected this evening into the overnight hours. Additionally, given the potential for damaging storms, the need for mutual aid and additional staffing should be considered. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 6, 7:59 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
759 PM CDT Mon May 6 2024
OKZ054-059-070130-
Osage OK-Pawnee OK-
759 PM CDT Mon May 6 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL OSAGE AND NORTH
CENTRAL PAWNEE COUNTIES THROUGH 830 PM CDT...
At 759 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles south of Grainola to 3 miles east of
Fairfax. Movement was north at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Fairfax... Shidler...
Ralston... Burbank...
Grainola... Foraker...
Pearsonia... Webb City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3700 9641 3649 9640 3646 9679 3678 9676
3678 9675 3684 9676 3700 9674
TIME...MOT...LOC 0059Z 198DEG 39KT 3687 9665 3656 9665
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 6, 8:19 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Tulsa OK
819 PM CDT Mon May 6 2024
OKZ054-070145-
Osage OK-
819 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OSAGE COUNTY
THROUGH 845 PM CDT...
At 819 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Shidler, moving north at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Shidler... Burbank...
Grainola... Foraker...
Pearsonia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3700 9634 3664 9652 3670 9673 3700 9665
TIME...MOT...LOC 0119Z 197DEG 38KT 3675 9660
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 6, 8:27 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
827 PM CDT Mon May 6 2024
OKZ054-059-064-070200-
Osage OK-Pawnee OK-Creek OK-
827 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSAGE...
NORTHWESTERN CREEK AND SOUTHEASTERN PAWNEE COUNTIES THROUGH 900 PM
CDT...
At 826 PM CDT, Doppler radar indicated a strong thunderstorm near
Oilton, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Hominy... Cleveland...
Oilton... Jennings...
Osage... Hallett...
Terlton... Maramec...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3625 9668 3628 9645 3654 9658 3642 9614
3600 9661 3601 9662 3616 9662 3616 9672
TIME...MOT...LOC 0126Z 205DEG 38KT 3610 9663
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:59 PM CDT | Special Weather Statement | TSA | Osage | 31 min |
| May 6, 8:19 PM CDT | Special Weather Statement | TSA | Osage | 26 min |
| May 6, 8:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 54 min |
| May 6, 8:27 PM CDT | Special Weather Statement | TSA | Pawnee | 33 min |
| May 6, 8:31 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 44 min |
| May 6, 8:34 PM CDT | Tornado Warning | TSA | Osage | 26 min |
| May 6, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 41 min |
| May 6, 8:56 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 49 min |
| May 6, 9:14 PM CDT | Tornado Warning | TSA | Osage | 31 min |
| May 6, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 58 min |
| May 6, 9:35 PM CDT | Tornado Warning | TSA | Osage, Washington | 40 min |
| May 6, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more | 47 min |
| May 6, 10:03 PM CDT | Special Weather Statement | TSA | Wagoner | 42 min |
| May 6, 10:06 PM CDT | Tornado Warning | TSA | Washington | 12 min |
| May 6, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 32 min |
| May 6, 10:25 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Delaware, Mayes, Wagoner | 50 min |
| May 6, 10:30 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 45 min |
| May 6, 10:42 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Mayes, Okmulgee, Osage, Pawnee, Rogers and 2 more | 48 min |
| May 6, 11:06 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 39 min |
| May 6, 11:08 PM CDT | Areal Flood Advisory | TSA | Creek, Osage, Pawnee, Tulsa | 3 hr |
| May 6, 11:09 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes, Ottawa | 66 min |
| May 6, 11:18 PM CDT | Special Weather Statement | TSA | Cherokee | 42 min |
| May 6, 11:19 PM CDT | Flash Flood Warning | TSA | Creek, Osage, Pawnee, Rogers, Tulsa, Wagoner | 5 hr |
| May 6, 11:21 PM CDT | Tornado Warning | TSA | Creek, Okfuskee | 39 min |
| May 6, 11:32 PM CDT | Special Weather Statement | TSA | Mayes, Rogers, Tulsa | 28 min |
| May 6, 11:37 PM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 3 hr |
| May 6, 11:50 PM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 4 hr |
| May 6, 11:55 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 50 min |
| May 7, 12:04 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Tulsa, Wagoner | 26 min |
| May 7, 12:08 AM CDT | Tornado Warning | TSA | Creek, Okmulgee | 52 min |
| May 7, 12:24 AM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 51 min |
| May 7, 12:38 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 52 min |
| May 7, 12:44 AM CDT | Tornado Warning | TSA | Muskogee, Okmulgee | 33 min |
| May 7, 12:45 AM CDT | Special Weather Statement | TSA | Cherokee, Wagoner | 30 min |
| May 7, 12:54 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee, Wagoner | 3 hr |
| May 7, 1:01 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 44 min |
| May 7, 1:09 AM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 4 hr |
| May 7, 1:12 AM CDT | Areal Flood Advisory | TSA | McIntosh, Okfuskee, Okmulgee | 3 hr |
| May 7, 1:13 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 47 min |
| May 7, 1:15 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah | 45 min |
| May 7, 1:29 AM CDT | Flash Flood Warning | TSA | McIntosh, Okfuskee, Okmulgee | 4 hr |
| May 7, 1:32 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Muskogee, Wagoner | 4 hr |
| May 7, 1:38 AM CDT | Special Weather Statement | TSA | McIntosh | 52 min |
| May 7, 1:40 AM CDT | Tornado Warning | TSA | Cherokee | 35 min |
| May 7, 1:54 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah | 51 min |
| May 7, 2:14 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 46 min |
| May 7, 2:26 AM CDT | Tornado Warning | TSA | Adair | 34 min |
| May 7, 2:28 AM CDT | River Flood Warning | TSA | Cherokee | 12 hr |
| May 7, 2:31 AM CDT | River Flood Warning | TSA | Adair, Delaware | 6 hr |
| May 7, 2:32 AM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 18 hr |
| May 7, 2:34 AM CDT | River Flood Advisory | TSA | Adair, Cherokee, Delaware | 6 hr |
| May 7, 2:39 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Muskogee, Sequoyah | 3 hr |
| May 7, 2:57 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 48 min |
| May 7, 3:01 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 44 min |
| May 7, 3:11 AM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 4 hr |
| May 7, 2:34 PM CDT | River Flood Advisory | TSA | Cherokee | 38 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.